MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065752144
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing site for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a surgical procedure the patient experienced posterior capsule rupture which occurred in irrigation/aspiration (i/a) mode.The i/a tip was viewed under the microscope and found to have a burr.The surgery was completed with no additional intervention required.Additional information has been requested.
 
Additional Manufacturer Narrative
One opened handpiece along with an ia tip in tubing was received in a bag for the reported event.The returned sample was visually inspected.The handpiece was found to be nonconforming with the threads of the i/a tip broken off in the threads of the handpiece.The i/a tip was found to be nonconforming for the threads broken off.There was no burr present on the i/a tip.No lot number was identified with this complaint therefore, a device history record review could not be conducted.A usb was received and reviewed by the manufacturing site.The video shows an i/a tip in use, but the reported issue of a burr is not visible in the video.A burr inside the aspiration port as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12055904
Report Number2523835-2021-00218
Device Sequence Number11765669
Product Code KYG
UDI-Device Identifier00380657521449
UDI-Public00380657521449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065752144
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM; CENTURION VISION SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale